... is this normal
Yes, it is quite normal to feel cramping and spotting after having Depo-Provera injection. However, if cramping becomes worse or bleeding becomes extremely heavy then please see your doctor.
This is a very common effect of Depo.
It is often the case that bleeding will be erratic for the first 2 or 3 shots, which could mean bleeding all the time (lightly or heavily), or bleeding some days then not others. There is very often no pattern to bleeding during this time, & if it's very heavy then you may need to be monitored for anaemia (iron deficiency).
Typically after 2 or 3 shots, bleeding will stop all together. It is totally normal not to have bleeding after continued use of Depo.
Sometimes, you may find that you have a little bleeding a week or two before your shot is due, & this can be prevented by bringing forward your shot to 9 or 10 weeks, rather than the normal 12 weeks. Doing this for a couple of shots then returning to 12 weekly shots, usually stops all bleeding whatsoever.
Hope that helps :)
I am now on my 5th round my second round was (sorry to say) the worst. I experienced extreme menstrual cycles. I had them often and heavily. However, the more shots I have gotten and the more time my body had to get used to the drug the better it got. I now have no issues with menstrual cycles. So you are not alone and It gets better!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 10 Oct 2016 • 2 answers
Updated 24 Mar 2017 • 1 answer
Updated 3 May 2017 • 1 answer
Updated 18 Nov 2018 • 1 answer
Hi girls , I am on the depo Provera for 3 years now with no periods or any spotting . Nearly 3 week?
Updated 3 days ago • 1 answer